MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE GENUS?; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE GENUS?; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-1232
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Implant Pain (4561)
Date of Event 03/13/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d2b additional pro codes, nhl, pjs.Additional suspect medical device components involved in the event: model/catalog description: 55cm 2x8 lead extension kit model: db-3128-55b, serial: (b)(6), batch: 5004563, udi: (b)(4).Model/catalog description: dbs 2x8 extension 55cm sterile kit model: db-3128-55, serial: (b)(6), batch: 5005015, udi: (b)(4).
 
Event or Problem Description
It was reported that the patient implanted with a deep brain stimulation (dbs) to treat pain, experienced pain localized at the implantable pulse generator (ipg) chest incision site.Pain medication was administered; however, the symptoms persisted.The patient subsequently underwent removal of the ipg and lead extensions prior to completion of the procedure.In the physicians opinion, the infection was procedure-related and associated with the incision.Device analysis was not performed, as the components were discarded by the facility.The patient was treated with antibiotics and recovered well postoperatively.
 
Additional Manufacturer Narrative
Product analysis review for models db-1232 serial number (b)(6) db-3128-55b, serial number/s (b)(6) and (b)(6) has been completed (in the absence of product return).With all the available information, boston scientific has concluded that implant pain and infection are known inherent risks of using the device as documented in the instructions for use (ifu).A review of the manufacturing documentation for the devices revealed that no anomalies or deviations related to the event occurred during manufacturing.The devices were discarded by the facility as such device analysis was not completed.A product labeling review identified that the devices were implanted off label to treat pain which is not in the ifu product label.Additionally, labeling states boston scientifics deep brain stimulation (dbs) is indicated for use in bilateral stimulation of the subthalamic nucleus (stn) and internal globus pallidus (gpi) to treat parkinsons disease, including unilateral thalamic stimulation of the ventral intermediate nucleus (vim) including the thalamus, to control tremors.The dbs ipg and lead extensions were discarded by the facility.As such, physical analysis has not been conducted in our laboratory.However, based on objective evidence from the field, engineers have concluded that implant pain and infection are known inherent risks of implanting an ipg and lead extensions as part of a system to deliver dbs.
 
Event or Problem Description

Brand Name
VERCISE GENUS?
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key24780764
Report Number3006630150-2026-02046
Device Sequence Number20366878
Product Code MHY
UDI-Device Identifier08714729985051
UDI-Public(01)08714729985051(17)271208(10)813622
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDB-1232
Device Catalogue NumberDB-1232
Device Lot Number813622
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date05/14/2026
Date Device Manufactured12/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR
Patient SexFemale